Hey guys! I have been going trough hell with anxiety I almost feel like I am going to loose my mind. The Doctor sent me escitalopram I’ve heard great and bad things about it, I took it my first night and had nightmares was drenched in sweat felt like the world was ending. I know the effects are horrible before you start feeling better, but I am so so so terrified of feeling the same way again I don’t know what to do, I just think I am going to go nuts ! Can someone give me some advice?
I know it's scary what you're experiencing at the moment, it should subside within a week or two. I used to take Lexapro (Escitalopram) about a year ago, and it actually did me some wonders! I felt the same way at first, and then things got substantially better in about a month. It makes you feel very calm, and just seems to take the edge off of things. My advice is just stick it out the best you can, keep yourself busy with life and just keep yourself surrounded by other people. If it continues, just let your doctor know and they will know what to do. I no longer take it since it kind of lost its effectiveness on me, but it might work better for you. Hope this helps, and good luck!
Hi, Mecalpes! Some things from the literature may be of help to you:
"Some side effects of escitalopram may occur that usually do not need medical attention. These side effects go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects."
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
"The overall incidence of rates of side effects in trials with patients treated with escitalopram (the active ingredient contained in Lexapro) 10 mg per day (66%) was similar to placebo-treated patients (61%)."
"Lexapro, Zoloft, and Prozac rated highest in user reviews for efficacy in controlling anxiety disorder symptoms."
"Sleep, energy, or appetite may show some improvement within the first 1-2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working. Depressed mood, anxiety, and lack of interest in activities may need up to 6-8 weeks to fully improve."
Try to be patient and get through the next few days... the side effects decrease in intensity very quickly and Lexapro worked exceptionally well for my anxieties (GAD, OCD, PTSD). I'd really recommend you stick with it for a while longer to see how it works for you long term.
Best regards, Wildcat
- Escitalopram Information for Consumers
- Escitalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Escitalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 2 Jan 2016 • 1 answer
Updated 25 Mar 2016 • 1 answer
Updated 15 Apr 2016 • 2 answers
Updated 10 Apr 2017 • 1 answer
Updated 22 Oct 2018 • 1 answer